MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2.5-8-HX-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely.The patient was undergoing a coil embolization procedure to treat an unruptured saccular aneurysm of an anterior communicating artery.The aneurysm max diameter was 5mm and the neck diameter was 2.8mm.Blood flow and vessel tortuosity were normal.  it was reported that when filling the aneurysm, the axium coil (model: apb-5-15-3d-ss) was used for forming the hoop.After filling approximately 2/3 of the coil into the aneurysm, the formation was not satisfactory and required adjustment.However, when the physician attempted to withdraw the pusher, it was found to be detached.The echelon microcatheter was withdrawn and different catheter was used with a stent retriever to capture the detached axium coil and remove it from the patient's body.There was no damage observed to the coil pusher.There was no friction or other difficulty during the delivery of the coil.No attempts had been made to the detach the coil and the physician tried only once to reposition the coil.The physician did not rotate the pusher.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
H3: the axium prime pusher actuator interface (ai) and hypotube break indicator (hbi) were found intact.No bends or kinks were found with the axium prime pusher.The axium prime implant coil was found stretched within the introducer sheath with the implant coil tip extending out from within the introducer sheath distal tip.The implant coil was found still attached to the pusher.Based on the device analysis and reported information, the customer¿s report of ¿premature detachment¿ could not be confirmed and the cause could not be determined as the implant coil was found still attached to the pusher.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11543952
Report Number2029214-2021-00318
Device Sequence Number4140465
Product Code KRD
UDI-Device Identifier00847536021068
UDI-Public00847536021068
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2023
Device Model NumberAPB-2.5-8-HX-ES
Device Catalogue NumberAPB-2.5-8-HX-ES
Device Lot NumberB111534
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight50